MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-18, 2 ML; Embolization Agent, Vascular

SIRTEX MEDICAL, INC. LAVA-18, 2 ML; Embolization Agent, Vascular
Model Number SLLES182
Medical Device Problem Code Ambient Temperature Problem (2878)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed for the potential of serious injury as this was an emergent case.There was no reported death or serious injury to the patient.A backstock of dmso was used while the vial thawed.Storage instructions in the lava les ifu state to thaw the product at room temperature if it solidifies.Sirtex engineering has stated the design verification testing of the lava les was performed on lava vials that were subjected to environmental conditioning and distribution testing per astm f2825 and astm and met all performance and functional requirements.Dmso, the main constituent of the liquid embolic solution, has the physical property of freezing at about 18.55dc (65.4df).The product is shipped with 2-inches thick insulation plus 3 packs of 24 oz gel refrigerant (gel packs) per internal shipping procedures.A batch record review was performed and showed the device was manufactured to released specifications with passing quality test results and with no nonconformities or deviations.Sirtex medical affairs has stated this event appears to be related to shipping and handling rather than any issue with device performance or safety.There was no patient involvement or clinical impact, and the procedure was able to proceed as planned using available dmso while the delivered vial thawed.Review of the device history record for the affected lot did not identify any manufacturing issues, and this event does not change the overall safety profile of lava-18.
 
Event or Problem Description
Upon delivery, lava was needed right away.The dmso was frozen solid and needed to be thawed, therefore delaying the case.Extra dmso was available and used while the frozen dmso thawed.An improvement suggestion was offered to change the shipping contents to guarantee that no product is frozen upon arrival.

Brand Name
LAVA-18, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr
2nd fl.
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
2nd fl.
woburn, MA 01801
MDR Report Key24323106
Report Number9710358-2026-00001
Device Sequence Number9966512
Product Code QVG
UDI-Device Identifier00850055697003
UDI-Public(01)00850055697003(17)280503(10)10906
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES182
Device Lot Number10906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown